Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What should i do for heart palpitations and hypertension?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I'm a 45 year old male, no major health issues. Recently I've been having heart palpitations and hypertension 150/90, no chest pain, at night when I first go to bed? My doctor prescribed xanax but it isn't helping. Last years' transthoracic echo was normal, as was a 12 lead ekg. Any suggestions?
Posted Sun, 15 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 48 minutes later
Thanks for writing to us.

Hypertension of 150/90 means you do need antihypertensive medicines to control your blood pressure.

The tablet xanax you are taking contains alprazolam which is an anti- anxiety drug and can help palpitation only and that too if it is anxiety induced.

It has got no effect on blood pressure.

You need to get some appropriate antihypertensive drugs prescribed to control your blood pressure as soon as possible.

In my opinion beta blockers will be a good choice for you. You also need to exclude causes other than cardiac causes for palpitation like thyroid gland hyperactivity, etc.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor